Vol. 11, No. 3, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 505–765
Issue 2, 253–503
Issue 1, 1–252

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
A duality in Buchsbaum rings and triangulated manifolds

Satoshi Murai, Isabella Novik and Ken-ichi Yoshida

Vol. 11 (2017), No. 3, 635–656
Abstract

Let Δ be a triangulated homology ball whose boundary complex is Δ. A result of Hochster asserts that the canonical module of the Stanley–Reisner ring F[Δ] of Δ is isomorphic to the Stanley–Reisner module F[Δ,Δ] of the pair (Δ,Δ). This result implies that an Artinian reduction of F[Δ,Δ] is (up to a shift in grading) isomorphic to the Matlis dual of the corresponding Artinian reduction of F[Δ]. We establish a generalization of this duality to all triangulations of connected orientable homology manifolds with boundary. We also provide an explicit algebraic interpretation of the h-numbers of Buchsbaum complexes and use it to prove the monotonicity of h-numbers for pairs of Buchsbaum complexes as well as the unimodality of h-vectors of barycentric subdivisions of Buchsbaum polyhedral complexes. We close with applications to the algebraic manifold g-conjecture.

Keywords
triangulated manifolds, Buchsbaum rings, $h$-vectors, Stanley–Reisner rings
Mathematical Subject Classification 2010
Primary: 13F55
Secondary: 13H10, 05E40, 52B05, 57Q15
Milestones
Received: 8 March 2016
Accepted: 8 October 2016
Published: 6 May 2017
Authors
Satoshi Murai
Department of Pure and Applied Mathematics, Graduate School of Information Science and Technology
Osaka University
Suita 565-0871
Japan
Isabella Novik
Department of Mathematics
University of Washington
Box 354350
Seattle, WA 98195-4350
United States
Ken-ichi Yoshida
Department of Mathematics, College of Humanities and Sciences
Nihon University
Setagaya-ku, Tokyo 156-8550
Japan